MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SMOOTHSILK ROUND AND ERGONOMIX BREAST IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SMOOTHSILK ROUND AND ERGONOMIX BREAST IMPLANTS
Model Number ERSF 355Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ptosis (2620); Breast Discomfort/Pain (4504); Physical Asymmetry (4573)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
1.Overview.The quality department (pms) received a complaint involving a motiva® device.2.General conclusion device involvement: a causal relationship between the reported event and the device has not been established.Event characterization: the event was classified as not confirmed clinical confirmation.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was not confirmed.This event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.3.Dfu and labeling evaluation.The event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: pain ¿ most women undergoing augmentation or reconstruction with a mammary implant will experience post-operatory breast and/or chest pain.While this pain usually recedes in most women as they heal after surgery, it can become a chronic problem in other women.Hematoma, migration, infection, implants that are too large or capsular contracture can cause chronic pain.Sudden, severe pain may be associated with implant rupture.The surgeon should instruct the patient to immediately report if there is significant pain or if pain persists.Malposition ¿ malposition of a breast implant is defined as an incorrect placement during surgery or its shifting.From its original position.It is also called displacement/lateralization.Malposition has been a frequent event.Reported due to its multifactorial causes and it can be expected during the lifetime of the device.Asymmetry ¿ preoperative asymmetries include areolas in different positions medially or regarding height, different breast shapes (e.G., one round and the other tuberous), or different breast sizes.These asymmetry types should be differentiated from a postoperative aesthetic difference in the two breasts produced by factors described previously, such as a fall of the fold, a high implant, or a rotation of the implant.Asymmetries caused by the implant¿s unequal fi tting or by creating different sub-mammary grooves.They can be prevented using adequate preoperative planning, correct dissection of the pockets, and comparing the two breasts after fi tting the implants.It is possible that after a breast augmentation,small deformities in the wall of the thorax or a morphologic mammary disorder may become much more evident.For this reason, the predicted correction of these anomalies should be discussed with the patient before her operation.Rotation ¿ anterior/posterior rotation, also called flipping, has been observed more frequently with cohesive gel implants.The flat base of the implant is positioned anteriorly, deforming the breast of the patient.Proper placement and pocket dissection reduce the risk of occurrence.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: rotation: back-to-front flipping is rare, reportedly accounting for 0-5% of cases 1 - 3.Diagnosis is clinically performed through physical examination of the patient and observation of possible changes in breast shape, without the need for diagnostic examinations.Asymmetries secondary to mal positioning are generally attributed to over dissection of the pocket or displacement of the implant.Patients usually present with the complaint of loss of breast shape; the breast appears as an anterior flat disc due to the flat base of the implant facing anteriorly 4.In order to avoid rotation of the implant, it is essential that the surgeon makes a choice of the implant adjusted to the patient's measurements and that the dissection of the pocket be adjusted to the measurements of the implant, especially in width.The repose of the patient in the postoperative period is fundamental.It is recommended to wear bra day and night for 6 weeks, avoiding physical exercise during this period.1.Cunningham b.The mentor core study on silicone memorygel breast implants.Plast reconstr surg.2007:120(1):19s-29s; discussion 30s-32s.2.Cunningham b.The mentor core study on contour profile gel silicone memory gel breast implants.Plast resconstr surg.2007;120(1):33s-39s.3.Spear sl, murphy dk, slicton a, walker ps.Inamed silicone breast implant u.S.Study group.Inamed silicone breast implant core study results at 6 years.Plast reconstr surg.2007;120(1):8s-16s; discussion 17s-18s.4.Khan ud.Back-to-front flipping of implants following augmentation mammoplasty and the role of physical characteristics in a round cohesive gel silicone breast implant: retrospective analysis of 3458 breast implants by a single surgeon.Aesth plast surg.2011;35:125-128.Bengston bp, van natta bw, murphy dk, slicton a, maxwell gp.Style 410 highly cohesive silicone breast implant core study results at 3 years.Plast reconstr surg.2007;120(1):40s-48s.Breast augmentation and reconstructive surgery: mr imaging of implant rupture and malignancy.Christoph u.Herborn, borut marincek, daniel erfmann, claudia meuli-simmen, volker wedler, beate bode-lesniewska & rahel a.Kubik-huch.European radiology volume 12, pages 2198¿2206(2002).Malposition.Karan chopra, md, arvind u.Gowda, md, edwin kwon, md, michelle eagan, md, w.Grant stevens, md, techniques to repair implant malposition after breast augmentation: a review, aesthetic surgery journal, volume 36, issue 6, june 2016, pages 660¿671, https://doi.Org/10.1093/asj/sjv261.Asymmetry breast asymmetry (2019).Accessed on march 26, 2021.Https://www.Breastcancer.Org/treatment/surgery/ reconstruction/corrective/asymmetry.Frame j.The waterfall effect in breast augmentation.Gland surg.2017 apr;6(2):193-202.Doi: 10.21037/ gs.2016.10.01.Pmid: 28497023; pmcid: pmc5409900.4.Device history record (dhr) review.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.5.Trend and signal monitoring.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
 
Event or Problem Description
Title: asymmetry, lateralizationn, rotation and pain.Description: france.Allegedly, a patient who underwent a breast surgery augmentation on (b)(6) 2025.Reported being bothered by asymmetry, with her right breast sagging laterally.She complained pain.On (b)(6) 2026; the implant was completely rotated.A surgery was required to repositioned the implant as it was intact on.((b)(6)).

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA SMOOTHSILK ROUND AND ERGONOMIX BREAST IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS  20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
8003554164
MDR Report Key24314302
Report Number3012883202-2026-01906
Device Sequence Number4863294
Product Code FTR
UDI-Device Identifier07445161012364
UDI-Public(01)07445161012364(11)240805(17)290805
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberERSF 355Q
Device Catalogue NumberERSF-355Q
Device Lot Number24071716
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown